A few months ago after a trip to the ER I was given Tramadol HCL 50mg for recovery. I started with one pill every four hours and soon I was taking only one every nine hours, I was completely off of it within the week with no withdrawal symptoms. It worked perfectly fine for pain relief but I had some pretty annoying side effects (anxiety, nausea, headaches, paranoia, uncontrollable muscle tightening, muscle tremors, and two short auditory hallucinations). I'm wondering if all (oral) opioids would likely cause these same side effects for me or if maybe some of them would be better. I need at least one surgery in the near future and I'd like to avoid being prescribed medicines that will give me these same side effects.
No. They won't all necessarily cause the same side effects. I know several people who don't tolerate Tramadol very well, but have no problems with codeine phosphate, for example.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Apr 2012 • 3 answers
I have been on tramadol for 3 months and off it for 3 day how long do these horrid side effects end?
Updated 2 Feb 2016 • 7 answers
Updated 7 Jul 2018 • 1 answer
Updated 14 Jul 2018 • 3 answers
Updated 12 Dec 2018 • 2 answers